Alert archive / Oregon / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 43, NWS Pendleton, OR

September 1, 2004Grant County, Oregon

NWS Pendleton, OR issued this severe thunderstorm warning at Sep 1, 2004, 3:59 PM PDT for Grant County, Oregon. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2004, 3:59 PM PDT (22:59 UTC)
Expired
Sep 1, 2004, 4:30 PM PDT
In force
31 min
Issued by
NWS Pendleton, OR
Area
Counties, with a storm outline in the text

County Grant County, OR

The radar

The Pendleton radar (KPDT), 134 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:20 PM PDT, 1 hour 39 minutes earlier.

Area forecast discussion, Sep 1, 2:20 PM PDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OREGON
220 PM PDT WED SEP 1 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...AN UPPER LEVEL FRONT IS
CURRENTLY DRAPED ALONG THE BLUE MOUNTAIN FOOTHILLS...WITH CONVECTION
FIRING ALONG AND AHEAD OF THE FRONT.  THE FRONT WILL CONTINUE TO
MOVE TOWARDS THE EAST THROUGH THIS EVENING...WITH A DRIER WESTERLY
FLOW FILTERING IN BEHIND THE FRONT.  THE STORM PREDICTION CENTER
CURRENTLY HAS EASTERN PORTIONS OF WALLOWA COUNTY IN A SLIGHT RISK OF
SEVERE WEATHER.  HOWEVER...THE STRONGEST STORMS ARE NOW BEGINNING TO
SHIFT EAST INTO IDAHO.  A FEW ADDITIONAL STRONG STORMS MAY FORM
BEFORE THE FRONT MOVES THROUGH WALLOWA COUNTY EARLY THIS EVENING.
MEANWHILE...WINDY CONDITIONS WILL CONTINUE THIS EVENING OVER THE
COLUMBIA BASIN AND ADJACENT FOOTHILLS AND VALLEYS AS SURFACE
PRESSURE GRADIENTS REMAIN TIGHT AND SUBSIDENCE BEHIND THE FRONT
MIXES DOWN WINDS ALOFT.  WINDS HAVE BEEN THE STRONGEST OVER THE
KITTITAS VALLEY THIS AFTERNOON AND WILL KEEP THE WIND ADVISORY GOING
HERE THROUGH 11 PM THIS EVENING.

TOMORROW THE UPPER LOW WILL CONTINUE TO PROGRESS TOWARDS THE EAST
WITH MOISTURE WRAPPING AROUND THE BACK SIDE INTO THE PACIFIC
NORTHWEST.  NOT EXPECTING MUCH IN THE WAY OF SHOWERS TOMORROW DUE TO
A LACK OF FORCING.  HOWEVER...TEMPERATURES WILL BE COLD ENOUGH ALOFT
TO SUPPORT ISOLATED SHOWERS OVER THE MOUNTAINS AND HIGHER HILLS.
FOR THURSDAY NIGHT...A SHORT WAVE WILL DROP DOWN FROM NE
WASHINGTON...WHICH COMBINED WITH UPSLOPE FLOW WILL BRING A BETTER
CHANCE OF SHOWERS ACROSS NORTHEAST OREGON AND EXTREME SOUTHEAST
WASHINGTON.  A DRYING AND WARMING TREND IS EXPECTED TO BEGIN ON
FRIDAY AS AN UPPER LEVEL RIDGE MOVES EAST OVER THE AREA.  WOLF

.LONG TERM...SATURDAY THROUGH WEDNESDAY. WEAK HIGH PRESSURE WILL
REMAIN OVER THE PACIFIC NORTHWEST THROUGH TUESDAY PROVIDING DRY
WEATHER WITH SLOWLY WARMING TEMPERATURES. OCCASIONAL DISTURBANCES
WILL MOVE THROUGH THE RIDGE SPREADING MID AND HIGH LEVEL CLOUDS OVER
THE REGION.  COONFIELD

&&

.PRELIMINARY POINT TEMPS/POPS...
PENDLETON (AIRPORT) 054 069 048 075 / 010 010 020 010
WALLA WALLA         055 071 053 077 / 010 010 020 010
TRI-CITIES          052 075 047 079 / 010 010 010 010
YAKIMA              047 073 045 077 / 005 010 010 010
HERMISTON           054 075 047 079 / 010 010 010 010
ELLENSBURG          050 067 048 075 / 005 010 010 010
REDMOND             040 065 037 071 / 010 010 010 005
LA GRANDE           044 064 047 068 / 020 020 020 010
JOHN DAY            040 068 040 072 / 030 010 010 010
THE DALLES          055 069 053 075 / 010 010 010 010
&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FOR THE KITTITAS VALLEY (ZONE 26) THROUGH THIS
EVENING.
&&

86
Hazardous weather outlook, Sep 1, 12:45 PM PDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OREGON
1245 PM PDT WED SEP 1 2004

ORZ041>050-WAZ024>030-021200-
NORTH CENTRAL OREGON-CENTRAL OREGON-LOWER COLUMBIA BASIN (OR)-
FOOTHILLS OF THE BLUE MOUNTAINS (OR)-BLUE MOUNTAINS-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-WALLOWA COUNTY-
EASTERN COLUMBIA RIVER GORGE (WA)-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-YAKIMA VALLEY-
LOWER COLUMBIA BASIN (WA)-FOOTHILLS OF THE BLUE MOUNTAINS (WA)-
NORTHWEST BLUE MOUNTAINS-
1245 PM PDT WED SEP 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.

.DAY ONE...

SEVERE THUNDERSTORM RISK
     WALLOWA COUNTY

A COLD FRONT WILL APPROACH THE AREA THIS AFTERNOON AND WILL COMBINE
WITH LOW LEVEL MOISTURE TO PRODUCE THUNDERSTORMS. SOME OF THE STORMS
MAY BECOME STRONG TO SEVERE EAST OF A LINE FROM UNION TO TROY. THE
STORM PREDICTION CENTER ISSUED A SLIGHT RISK OF SEVERE THUNERSTORMS
OVER EXTREME EASTERN WALLOWA COUNTY WITH LARGE HAIL AND DAMAGING
WINDS POSSIBLE.

BLOWING DUST
     YAKIMA VALLEY, LOWER COLUMBIA BASIN (WA), FOOTHILLS OF THE BLUE
     MOUNTAINS (WA), NORTH CENTRAL OREGON, LOWER COLUMBIA BASIN (OR),
     FOOTHILLS OF THE BLUE MOUNTAINS (OR)

A COLD FRONT MOVING THROUGH THE AREA WILL GENERATE BREEZY TO WINDY
CONDITIONS ACROSS CENTRAL OREGON AND WASHINGTON.  RECENTLY HARVESTED
FIELDS WILL BE PRIME CANDIDATES TO GENERATE BLOWING DUST AS THE
WINDS PICK UP BY LATE MORNING.  DUST WILL BE A PROBLEM THROUGHOUT
THE AFTERNOON AND INTO THE EVENING BEFORE WINDS BACK OFF DURING THE
OVERNIGHT HOURS.

THUNDERSTORMS
     NORTHWEST BLUE MOUNTAINS, BLUE MOUNTAINS, JOHN DAY BASIN,
     OCHOCO-JOHN DAY HIGHLANDS, GRANDE RONDE VALLEY, WALLOWA COUNTY,
     EAST SLOPES OF THE SOUTHERN WASHINGTON CASCADES, KITTITAS
     VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN WA/OR, FOOTHILLS OF
     THE BLUE MOUNTAINS WA/OR

ALONG AND AHEAD OF THE COLD FRONT THUNDERSTORMS WILL BE A
POSSIBILITY.  BASIN LOCATIONS AS WELL AS AREAS IN CENTRAL WASHINGTON
ALONG THE CASCADES WILL SEE THE BEST THREAT DURING THE MORNING
HOURS.  BY THE AFTERNOON...WITH THE COLD FRONT TO THE EAST NEAR THE
BLUE MOUNTAINS...THE THREAT FOR THUNDER WILL BE OVER THE BLUE
MOUNTAINS AND EASTWARD.  STORMS WILL LIKELY CONTAIN BRIEF HEAVY
RAIN...GUSTY WINDS...AND LIGHTNING.

STRONG WIND
     KITTITAS VALLEY

A STRONG SURFACE PRESSURE GRADIENT ALONG WITH STRONGER WINDS MIXING
DOWN FROM ALOFT IN THE ATMOSPHERE WILL GENERATE VERY WINDY
CONDITIONS IN THE KITTITAS VALLEY.  A WIND ADVISORY HAS BEEN ISSUED
FOR THE KITTITAS VALLEY VALID FROM 11 AM TO 11 PM TODAY.  WINDS WILL
BE SUSTAINED BETWEEN 30 TO 35 MPH WITH GUSTS TO 50 MPH BY EARLY
AFTERNOON.  FOR DETAILS ON THE ADVISORY SEE THE LATEST NPWPDT OR
WWUS76 KPDT.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY ESPECIALLY TO MONITOR
LOWERING VISIBILITIES CAUSED BY BLOWING DUST.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:

WWW.WRH.NOAA.GOV/PENDLETON/FORECAST/HWOGRAPHICS/HWOGRAPHICS.PHP

ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE G IN
HWOGRAPHICS AND THE G IN HWOGRAPHICS.PHP.

Nearby

Severe Thunderstorm Warnings in Oregon, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.